New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Feb 2009
Total Posts : 39
   Posted 2/23/2009 5:57 PM (GMT -6)   
35 year Crohn's patient and now I've been on Imuran for 9 months following a nasty partial blockage due to inflammation and scarring.
I get my blood tested regularly, but wonder if there is another drug that would work with less possible downsides.
I tolerate the drug and it seems to be working great.  My main compalint is that I've gained too much weight.  I recovered the 20 lbs I lost while having the blockage, but have exceeded it by another 20 or so with no change in diet.
Please, no horror stories (I'm concerned enough!  :-)  ).  But I am wondering if an alternative would work as well.  
My GI says that I have 2 choices -- avoid all inflammation or get a section.  It took me months to link the blockage with Crohn's (no "normal" symptoms of C) and then it took several weeks of Pred. to get rid of the inflammation and blockage.  It was a scary few weeks.  Very depressed about maybe having to go under the knife.
Based on my current knowledge, I see only 2 alternatives -- Imuran or surgery. 
Can anyone help?

Equestrian Mom
Veteran Member

Date Joined Mar 2008
Total Posts : 3106
   Posted 2/24/2009 8:21 PM (GMT -6)   
Jordan59...not sure I can really give you a clear cut answer...I was on Imuran for MANY years, worked well in the beginning but slowly lost effectiveness for me. You MUST make sure you make all your bloodwork appointments so your doc can keep track. I don't think the med makes you gain weight (like pred does) but it could be that you are responding to it and you are now absorbing the foods that you do eat....BUT you did say you were on pred, are you still on it? That could be the cause of your weight gain!

You mentioned that you have inflammation AND scarring...unfortunately, the scarring will not go away with meds...

Regular Member

Date Joined Apr 2007
Total Posts : 99
   Posted 2/26/2009 5:04 PM (GMT -6)   
Hi, I have been on imuran for 4 years, i did not gain any weight as a result of this medication, but when i was on predsilone i put quite a lot of weight and i had pain in my legs.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 10:38 PM (GMT -6)
There are a total of 2,709,906 posts in 298,848 threads.
View Active Threads

Who's Online
This forum has 153371 registered members. Please welcome our newest member, Gardener Ann.
273 Guest(s), 7 Registered Member(s) are currently online.  Details
Mews2much, Michael_T, Bohemond, CaliJR, ChickNorris, Msloray, Dakato

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer